MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 725.52
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during a vitrectomy procedure, the scissors were not cutting.A new tip was used to complete the case.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history records traceable to the reported lot numbers indicates that the products were processed and released according to the product¿s acceptance criteria.No sample received.A root cause cannot be ascertained because the damage cannot be confirmed without receiving a sample for investigation.The sample is not available for investigation, therefore, damage cannot be confirmed or rather a root cause cannot be identified.Should sample return this complaint will be reopened and the sample will be investigated.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key11575094
Report Number3003398873-2021-00022
Device Sequence Number4352041
Product Code HNF
UDI-Device Identifier07612717071063
UDI-Public07612717071063
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.52
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1